MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLANAV MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION INTELLANAV MIFI OPEN-IRRIGATED; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number 87047
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The intellanav mifi open-irrigated ablation catheter was returned to boston scientific for analysis.Visual inspection presents a cut in the catheter shaft, at approx.11cm from the distal tip.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.The right and left curves are placed in the template shaded areas; the device passed the dimensional testing.Complaint was not confirmed through cis analysis for bad/poor curve.However, a secondary finding was observed with cut in the catheter shaft.It was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.There is no evidence that the device was used in a manner inconsistent with the labelled indications/ifu.
 
Event or Problem Description
Reportable based on analysis completed on 25 september 2023.It was reported that during a radiofrequency ablation procedure to treat atrial flutter (af) an intellanav mifi open-irrigated catheter was selected for use.It was noted while inside the patient anatomy, that there was damage to the curve portion of the catheter.The catheter could not bend properly.No resistance was felt while maneuvering the catheter.The patient did not have any unusual or tortuous anatomy.The physician did not used sheaths, the incident occurred after the packaging was unpacked.The device was replaced, and the procedure was completed successfully without patient complications.The catheter was returned for analysis.Complaint was not confirmed through cis analysis for bad/poor curve.However, a secondary finding was observed with cut in the catheter shaft.

Brand Name
INTELLANAV MIFI OPEN-IRRIGATED
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key17976711
Report Number2124215-2023-58343
Device Sequence Number3568319
Product Code OAD
UDI-Device Identifier08714729938385
UDI-Public08714729938385
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P150005/S017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/09/2024
Device Model Number87047
Device Catalogue Number87047
Device Lot Number0030519180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/25/2023
Initial Report FDA Received Date10/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown